Alert archive / New Mexico / High Wind Watches in 2008
High Wind Watch 2, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Dec 12, 2008, 6:13 AM MST. It took effect at Dec 14, 2008, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 6:13 AM MST (13:13 UTC)
- In effect from
- Dec 14, 2008, 10:00 AM MST
- Expired
- Dec 13, 2008, 7:52 PM MST
- In force
- Issued by
- NWS El Paso, TX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Dec 12, 4:10 AM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 12, 4:10 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
410 AM MST FRI DEC 12 2008
.SYNOPSIS...
AN UNSETTLED AND STORMY PATTERN IN STORE FOR THE BORDERLAND OVER THE
NEXT WEEK. A SMALL DISTURBANCE ALOFT COULD BRING A FEW SHOWERS TO
THE MOUNTAINS LATE TONIGHT. A MUCH STRONGER STORM SYSTEM WILL MOVE
IN OFF THE PACIFIC SATURDAY AND SUNDAY. WINDS WILL BECOME STRONG ON
SATURDAY AND EVEN A BIT STRONGER ON SUNDAY WITH SOME AREAS OF
BLOWING DUST ACROSS THE LOWLANDS. THE SYSTEM WILL ALSO BRING ANOTHER
SLIGHT CHANCE OF SHOWERS TO MOST OF THE BORDERLAND ON SUNDAY AND
MONDAY...THOUGH AGAIN THE BEST CHANCES WILL BE OVER THE MOUNTAINS.
YET ANOTHER CHANCE OF RAIN WILL DEVELOP WEDNESDAY AND THURSDAY IN
RESPONSE TO ANOTHER PACIFIC STORM SYSTEM. TEMPERATURES WILL REMAIN
SLIGHTLY TO WELL ABOVE NORMAL THROUGH THIS PERIOD.
&&
.DISCUSSION...
ACTIVE AND COMPLEX WEATHER PATTERN IN STORE THROUGH THE FORECAST
PERIOD. IN THE SHORT TERM NORTHWEST FLOW WILL BRING A SMALL SHORT
WAVE CURRENTLY OVER NEVADA/UTAH DOWN TO OUR AREA LATE TONIGHT AND
EARLY SATURDAY MORNING. PUT SLIGHT CHANCE OF MOUNTAIN SHOWERS IN
WITH THIS...WITH SNOW POSSIBLE ONLY AT THE HIGHER ELEVATIONS OF THE
SACS.
OVERALL PATTERN THEN STARTS TAKING EFFECT AS STRONG ALASKA TROUGH
AND HUDSON BAY UPPER LOW GRADUALLY PHASE TOGETHER INTO MASSIVE LONG
WAVE TROUGH OVER THE ENTIRE WESTERN U.S. ALASKAN TROUGH BEGINNING
TO KICK FAIRLY COOL PACIFIC FRONT INTO THE PAC NORTHWEST. THIS FRONT
WILL DROP DOWN INTO THE GREAT BASIN SATURDAY AND BEGIN A LENGTHY
PROCESS OF INCREASING OUR SURFACE GRADIENT...AND COMBINED WITH
MODERATE MID LEVEL WINDS...EXPECT WINDS TO INCREASE INTO 25-35 MPH
RANGE SATURDAY. THE FRONT MOVES INTO THE CWA SUNDAY AFTERNOON WITH
AN EVEN STRONGER GRADIENT AS SURFACE LOW EVENTUALLY MERGES INTO LEE
SIDE TROUGHING OVER THE TEXAS PANHANDLE. ALSO MID LEVEL WINDS BECOME
QUITE STRONG...IN THE 50-70 MPH RANGE. BUFKIT SOUNDINGS SHOW MIXING
HGTS AROUND H75 MB ON SATURDAY AND AS HIGH AS H70 MB SUNDAY. WINDS
MAY REACH 35-45 MPH ON SUNDAY. HAVE WENT AHEAD AND PUT WND ADV OUT
FOR SATURDAY AND HIGH WND WATCH OUT FOR SUNDAY. OF FURTHER CONCERN
IS POTENTIAL FRANKLIN MOUNTAIN EAST SLOPE EVENT LATE SATURDAY NIGHT
AS PROG SOUNDINGS SHOW 60-65 MPH WINDS AND WEAK CAPPING AT MOUNTAIN
TOP LEVEL. FRONTAL SYSTEM WILL ALSO BRING A SLIGHT CHANCE OF SHOWERS
TO THE CWA SUNDAY AND MONDAY...WHILE SNOW LEVELS SHOULD DROP
NOTICEABLY AFTER FROPA LATE SUNDAY AFTERNOON.
LONG WAVE TROUGH FIRMLY ENTRENCHED OVER THE WESTERN U.S. FOR MOST OF
NEXT WEEK. 00Z GFS RUN SHOWED NEXT SHORT WAVE ROTATES OUT OF LONG
WAVE TROUGH INTO SOUTHERN CALIFORNIA WEDNESDAY....TAPPING INTO NICE
SUB TROPICAL TAP AND BRINGING A CHANCE OF RAIN BACK TO THE AREA FOR
WEDNESDAY AND THURSDAY. SNOW LEVELS WOULD ONCE AGAIN RISE OUT OF
MOST OF OUR AREA. QUICK LOOK AT 06Z RUN SHOWS GFS BACKING OFF THIS
SOMEWHAT.
&&
.AVIATION...VALID 12/12Z-13/12Z...
VFR CLR/FEW CIRRUS...BUT INCRG LYRS ABV FL180 THROUGH PERIOD.
&&
.FIRE WEATHER...
DRY AND A LITTLE WARMER FRIDAY WITH LIGHT WINDS. VENTILATION RATES
WILL REMAIN POOR FRIDAY DUE TO LOW MIXING HEIGHTS AND LIGHT WINDS.
STRONG WESTERLY FLOW ALOFT AND A LEE SIDE TROUGH DEVELOPING OVER
EASTERN NEW MEXICO WILL BRING WINDY CONDITIONS SATURDAY AND SUNDAY.
HOWEVER...HUMIDITY WILL REMAIN TOO HIGH FOR CRITICAL FIRE WEATHER
CONDITIONS. THERE IS A SLIGHT CHANCE OF SHOWERS ON SUNDAY AND
MONDAY...MOSTLY OVER MOUNTAIN AREAS. A STRONGER AREA OF LOW PRESSURE
DEVELOPING ALONG THE WEST COAST WILL BRING UNSETTLED WEATHER AND A
BETTER CHANCE FOR RAIN WEDNESDAY AND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 62 41 69 48 64 / 0 0 0 10 10
SIERRA BLANCA TX 61 36 65 42 61 / 0 0 0 10 10
LAS CRUCES 61 39 68 45 63 / 0 0 0 10 10
ALAMOGORDO 56 37 64 44 58 / 0 10 0 10 20
CLOUDCROFT 47 28 54 26 43 / 0 10 0 10 20
TRUTH OR CONSEQUENCES 59 38 66 44 60 / 0 10 0 10 20
SILVER CITY 57 35 64 38 54 / 0 10 0 10 20
DEMING 61 39 69 44 62 / 0 0 0 10 10
LORDSBURG 62 38 68 44 60 / 0 0 0 10 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 AM TO 9 PM MST SATURDAY FOR
NMZ022>025-030>032.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NMZ022>025-030>032.
TX...WIND ADVISORY FROM 11 AM TO 9 PM MST SATURDAY FOR TXZ055-056.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Dec 11, 4:05 PM MST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 405 PM MST THU DEC 11 2008 NMZ022>025-030>032-TXZ055-056-121315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 405 PM MST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS MAY GUST TO 40 MPH SATURDAY AND SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING...WITH A FEW AREAS OF BLOWING DUST AND LOW VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 6:13 AM MST | Wind Advisory | EPZ | 59 hr |
Nearby
High Wind Watches in New Mexico, 2008High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.